MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063301060
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini stone retrieval basket was unpacked on (b)(6) 2019.According to the complainant, during unpacking, two small particles were noticed in the sterile packaging of the gemini basket.There were no patient or procedure involved in this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code 2969 captures the reportable event of foreign matter in packaging.Block h10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.Block h11: correction: h6, h10.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code 2969 captures the reportable event of foreign matter in packaging.Block h10: visual inspection found the device was returned in its sealed pouch.The heat seal runs throughout the entire length of the pouch without any breakage.Two small particles were observed between tray and tray lid.These particles were checked with a tappi chart and both were found to be within the allowable size of loose particulate.Materials testing analysis and characterization (mtac) results of both particles indicate that foreign material appears red in color.It is hypothesized to be lower atomic number than the base material, and it is hypothesized to be composed of organic material.Since fourier transform infrared spectroscopy (ftir) and ramen did not reveal any protein and found the foreign material was spectrally similar to the base material, the foreign material is hypothesized to be burnt polymer resin.Additionally, blue foreign material observed in the submitted carton and the blue foam holder within the carton is spectrally similar to the blue foam holder.The investigation of the complaint device found that the reported foreign matter was within acceptable limits of loose particulate and can be traced back to the materials used in the manufacturing and packaging.Therefore, the most probable cause code is no problem detected.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.A similar complaint review was performed and found no other complaints for the reported lot number.

Brand Name
GEMINI
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9554072
Report Number3005099803-2019-06401
Device Sequence Number19321141
Product Code FFL
UDI-Device Identifier08714729087403
UDI-Public08714729087403
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2022
Device Model NumberM0063301060
Device Catalogue Number330-106
Device Lot Number0024074731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer01/06/2020
04/02/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date01/08/2020
04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1